MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TEMPORARY FIXATION PIN; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH TEMPORARY FIXATION PIN; GUIDE
Catalog Number 324.101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional patient id (b)(6).Patient weight was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, patient underwent an anterior cervical discectomy and fusion surgery.During the surgery, an extraction screwdriver and the temporary fixation pin broke.Bone wax was used with vectra removal screw driver to complete the surgery.There was a 15 minutes surgical delay.Surgery was completed successfully.Patient outcome was not reported.This report is for one (1) temporary fixation pin.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Pre-investigation statement: as described in the complaint description it was reported that during a procedure, the fixation pin broke.The returned part was found in an undamaged condition and therefore the flow chart number 4 (visual) was selected for this investigation.Investigation selection: investigation site: cq zuchwil; selected flow(s): 4.Visual | examples: missing feature or component/peeling coating/corrosion/temperature sensitive indicator visual inspection: upon visual inspection of the complaint device it can be seen that it's in an undamaged condition.In addition, it's clearly visible that the missing part (broken off) from the article 352.311 screwdriver stuck in the pin thread.Document/specification review: could not be conducted due the insufficient information, missing lot number.(lot number isn't etched on the part) dimensional inspection: could not be conducted due the insufficient information, missing lot number.(lot number isn't etched on the part) summary: complained issue could not be replicated and/or confirmed based on the returned part.The returned part was found in an undamaged condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TEMPORARY FIXATION PIN
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7707125
Report Number8030965-2018-55183
Device Sequence Number10945649
Product Code FZX
UDI-Device Identifier10705034769325
UDI-Public(01)10705034769325
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Initial Date Received by Manufacturer 06/30/2018
Supplement Date Received by Manufacturer07/23/2018
09/10/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date08/06/2018
09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR